Counting BPS operators in N = 4 SYM

Dolan, F. A. (2007) Counting BPS operators in N = 4 SYM. Nuclear Physics B, 790 (3). pp. 432-464. ISSN 05503213

Share Twitter Facebook Email

[img]
Preview
Text
DIAS-STP-07-05.pdf

Download (342kB) | Preview
Official URL: http://doi.org/10.1016/j.nuclphysb.2007.07.026

Abstract

The free field partition function for a generic U(N) gauge theory, where the fundamental fields transform in the adjoint representation, is analysed in terms of symmetric polynomial techniques. It is shown by these means how this is related to the cycle polynomial for the symmetric group and how the large N result may be easily recovered. Higher order corrections for finite N are also discussed in terms of symmetric group characters. For finite N, the partition function involving a single bosonic fundamental field is recovered and explicit counting of multi-trace quarter BPS operators in free N = 4 super Yang Mills discussed, including a general result for large N. The partition function for quarter BPS operators in the chiral ring of N = 4 super Yang Mills is analysed in terms of plane partitions. Asymptotic counting of BPS primary operators with differing R-symmetry charges is discussed in both free N = 4 super Yang Mills and in the chiral ring. Also, general and explicit expressions are derived for SU(2) gauge theory partition functions, when the fundamental fields transform in the adjoint, for free field theory.

Item Type: Article
Uncontrolled Keywords: Characters, Partition Functions, Gauge Theory, N = 4 Super Yang Mills
Divisions: School of Theoretical Physics > Preprints
Date Deposited: 05 Oct 2017 19:31
Last Modified: 16 Jul 2018 09:50
URI: http://dair.dias.ie/id/eprint/200

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year